Alert archive / South Carolina / Beach Hazards Statements in 2015

Beach Hazards Statement 8, NWS Wilmington, NC

October 19, 2015Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Oct 19, 2015, 5:08 AM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Oct 19, 2015, 8:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2015, 5:08 AM EDT (09:08 UTC)
In effect from
Oct 19, 2015, 8:00 AM EDT
Expired
Oct 19, 2015, 3:28 PM EDT
In force
7 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2015-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2015-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WHUS42 KILM 190908
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
508 AM EDT MON OCT 19 2015


NCZ106-108-SCZ054-056-191715-
/O.NEW.KILM.BH.S.0008.151019T1200Z-151019T2200Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
508 AM EDT MON OCT 19 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

...STRONG NORTH TO SOUTH LONGSHORE CURRENT AT AREA BEACHES
TODAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS AFTERNOON.

NORTH WINDS WILL PRODUCE A STRONG LONGSHORE CURRENT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE-
THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN
IN OR NEAR THE WATER.

&&

$$

33
1 follow-up statement
105 
WHUS42 KILM 191928
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EDT MON OCT 19 2015


NCZ106-108-SCZ054-056-192030-
/O.CAN.KILM.BH.S.0008.000000T0000Z-151019T2200Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
328 PM EDT MON OCT 19 2015

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE BEACH
HAZARDS STATEMENT.

ACCORDING TO LIFEGUARD REPORTS THE LONGSHORE CURRENT HAS EASED
THIS EVENING...AND THE BEACH HAZARDS STATEMENT WAS CANCELLED.

$$

17

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 19, 4:14 AM EDT, 54 minutes earlier.

Area forecast discussion, Oct 19, 4:14 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
414 AM EDT MON OCT 19 2015

.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL MAINTAIN WELL BELOW NORMAL
TEMPERATURES FOR TODAY AND MAY BRING SOME FROST TO INLAND
PORTIONS OF THE CAROLINAS AGAIN TONIGHT. AS HIGH PRESSURE SLOWLY
PUSHES OFFSHORE TUESDAY AND WEDNESDAY TEMPERATURES WILL RETURN TO
MORE SEASONABLE LEVELS. A BACKDOOR COLD FRONT WILL DROP SOUTH
THROUGH THE AREA ON FRIDAY. TEMPERATURES WILL DROP BELOW NORMAL
NEXT WEEKEND...WITH DRY WEATHER CONTINUING.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 AM MONDAY...COLD AND DRY 1032 MB CANADIAN HIGH CENTERED
OVER WEST VIRGINIA EARLY THIS MORNING WILL DROP SOUTH...TO BE
CENTERED OVER WESTERN NC/SC BY DAYBREAK ON TUESDAY. SKIES WILL
REMAIN CLEAR THROUGH DAYBREAK AND THEN SUNNY FOR MONDAY. WITH NO
WEATHER OR EVEN CLOUD COVER IN THE PICTURE THE FORECAST CHALLENGE
FOR THE NEAR TERM CONTINUES TO FOCUS ON TEMPERATURES AND THE
POSSIBILITY OF FROST THIS MORNING AND AGAIN OVERNIGHT MONDAY.

GIVEN PRESENT TEMPERATURES...WINDS AND LOW DEWPOINTS IT IS UNLIKELY
THAT WE NOW HAVE ANY FROST FORMATION IN PROGRESS. AS WE ALREADY HAVE
A FROST ADVISORY OUT FOR PORTIONS OF THE FORECAST AREA AND A FEW
HOURS LEFT BEFORE SUNRISE...WILL KEEP ADVISORY IN EFFECT FOR THIS
LATEST PRODUCT ISSUANCE. WILL DECIDE AFTER THAT WHETHER TO CANCEL IT
EARLY OR NOT. IT SHOULD NOT MATTER MUCH ONE WAY OR THE OTHER
THOUGH...AS AT THIS LATE HOUR ANY PREPARATIONS THAT HAD TO BE MADE
FOR FROST HAVE EITHER BEEN MADE...OR NOT. LATEST OBS SHOW
TEMPERATURES HOVERING RIGHT AROUND 40 MOST PLACES WITH A LIGHT
NORTHERLY WIND IN PLACE.

MODEL CONSENSUS GIVES US VERY SIMILAR TEMPERATURES AS
YESTERDAY...WITH HIGHS IN THE LOWER 60S. THIS IS ABOUT 10 TO 15
DEGREES BELOW NORMAL AND SEEMS REASONABLE GIVEN THE STRENGTH AND
DEPTH OF THE AIRMASS IN PLACE. FOR TONIGHT GUIDANCE IS IN GOOD
AGREEMENT WITH LOWS IN THE MID TO UPPER 30S MOST PLACES AND IN THE
40S ALONG THE COAST. OUR LOCAL PROCEDURE FOR FROST PREDICTION GIVES
US A SHORT PERIOD OF PATCHY FROST WELL INLAND...SO NO ADVISORY IS
PLANNED AT THIS TIME.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 AM MONDAY...AIR MASS WILL BE MODIFYING THROUGH MID
WEEK AS WINDS SHIFT AROUND WITH AN ONSHORE RETURN FLOW SETTING UP
AS HIGH PRESSURE ORIENTS ITSELF MORE WEST TO EAST JUST NORTH OF
AREA. THIS MILDER AND MOISTER ON SHORE FLOW WILL PRODUCE A GOOD 20
DEGREE RISE IN DEWPOINT TEMPS WITH READINGS IN THE MID 50S ALONG
THE COAST BY TUES EVENING. PCP WATER VALUES WILL RISE BUT WILL
REMAIN BELOW AN INCH WITH JUST SHALLOW MOISTURE PRESENT AND PLENTY
OF DRY AIR HOLDING ON ALOFT. EXPECT TO SEE SOME CLOUDS BUT NOT
MUCH IN THE WAY OF FORCING TO PRODUCE ANY PCP. OVERALL A COOL
START AND A WARM FINISH THIS FORECAST PERIOD. TEMPS NEAR 40 OR
BELOW EARLY TUES MORNING WILL MODIFY TO THE MID 40S TO AROUND 50
TUES NIGHT AND BY EARLY THURS MORNING...TEMPS WILL BE INTO THE MID
50S INLAND AND CLOSE 60 ALONG THE COAST. TEMPS WILL FOLLOW THE
SAME TREND WITH TEMPS BACK IN THE 70S TUES AND WED....RISING ABOVE
NORMAL.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 330 AM MONDAY...HIGH PRESSURE WILL BE SQUEEZED OUT AS A
BACKDOOR COLD FRONT DROPS SOUTH INTO AND THROUGH THE CAROLINAS ON
FRIDAY. A CONTINUED EAST TO SLIGHTLY SOUTHEAST RETURN FLOW ON
THURS WILL ALLOW TEMPS TO RISE WELL INTO THE 70S. THE RIDGE
BUILDING UP FROM THE GULF OF MEXICO TO THE GREAT LAKES WILL
PROVIDE A NORTHERLY PUSH TO THIS COLD FRONT AND A REINFORCING
SHOT OF RELATIVELY COOLER AND DRIER AIR FOR THE WEEKEND AS HIGH
PRESSURE BUILDS DOWN FROM THE NORTH. THE RELATIVELY COOLER AIR
MASS WILL BE SHORT LIVED AS HIGH PRESSURE SHIFTS OFF THE COAST BY
LATE SATURDAY. A DEEPER RETURN FLOW WILL SET UP THROUGH SUNDAY AS
NEXT MORE SUBSTANTIAL COLD FRONT HEADS EAST INTO THE CAROLINAS BY
LATE SUNDAY. THIS WILL PROVIDE MUCH DEEPER MOISTURE THROUGH THE
COLUMN AND FIRST CHC OF MORE SUBSTANTIAL PCP FOR THE AREA BY
MONDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 06Z...HIGH PRESSURE WILL CONTINUE TO BUILD IN THROUGH
THE FORECAST PERIOD WITH HIGH CONFIDENCE FOR VFR CONDITIONS.
AN ADDITIONAL COLD AIR ADVECTION SURGE WILL OCCUR OVERNIGHT
WITH A NOTICEABLE BUMP UP IN THE WINDS. AFTER DAYBREAK...MIXING
WILL MAKE THE NORTHERLY FLOW EVEN STRONGER...WITH GUSTS TO
25 KTS NOT OUT OF THE QUESTION ALONG THE COAST. WINDS WILL
DIMINISH BY LATE AFTERNOON AS THE GRADIENT SLACKENS AND A
DIURNAL INVERSION BEGINS TO KICK IN.

EXTENDED OUTLOOK...VFR LIKELY THROUGHOUT THE PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 AM MONDAY...HAVE CANCELED THE SMALL CRAFT ADVISORY IN
FAVOR OF EXERCISE CAUTION HEADLINES AS COLD SURGE HAS NOT
MATERIALIZED WITH THE EXPECTED STRENGTH. WINDS NOW IN THE 15 TO 20
KT RANGE WITH SEAS OF 3 TO 5 FT. CONDITIONS WILL GRADUALLY IMPROVE
THROUGH THE NEAR TERM AS HIGH PRESSURE CENTERED OVER WEST VIRGINIA
EARLY THIS MORNING DROPS SOUTH OVER THE WESTERN CAROLINAS

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 AM MONDAY...HIGH PRESSURE STRETCHED OUT FROM WEST TO
EAST JUST NORTH OF LOCAL WATERS WILL PRODUCE MORE OF AN EASTERLY
FLOW THROUGH THE PERIOD. THE GRADIENT RELAXES AND THEREFORE EXPECT
WINDS TO HOLD AROUND 10 TO 15 KTS OR LESS THROUGH THE PERIOD. SEAS
WILL BASICALLY BE 2 TO 4 FT TUES AND WED.

LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 330 AM MONDAY...ON SHORE TO SLIGHTLY SOUTHEAST RETURN FLOW
10 KTS OR LESS ON THURSDAY WILL BACK TO THE NORTH AS BACK DOOR
COLD FRONT DROPS SOUTH THURS NIGHT INTO FRI. SEA DOWN TO 2 TO 4 FT
THROUGH THURS INTO EARLY FRI WILL SPIKE UP IN NORTHERLY SURGE LATE
FRI INTO EARLY SATURDAY AS COLD AND DRY HIGH PRESSURE BUILDS DOWN
BEHIND COLD FRONT HEADING INTO THE WEEKEND. THIS WILL BRING SEAS
BACK UP TO 3 TO 5 FT BY FRI NIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR SCZ017.
NC...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NCZ087-096-105.
MARINE...NONE.

&&

NEAR TERM...REK
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...REK/DL
Hazardous weather outlook, Oct 19, 4:08 AM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
408 AM EDT MON OCT 19 2015

AMZ250-252-254-256-200815-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
408 AM EDT MON OCT 19 2015

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-106>110-SCZ023-024-032-033-039-053>056-200815-
COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
408 AM EDT MON OCT 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-105-SCZ017-200815-
ROBESON-BLADEN-INLAND PENDER-MARLBORO-
408 AM EDT MON OCT 19 2015

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:23 PM EDTFrost AdvisoryILMDarlington, Dillon, Florence, Marion, Marlboro, Williamsburg18 hr

Nearby

Beach Hazards Statements in South Carolina, 2015Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.